MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION NEURAGEN NERVE GUIDE 2MM ID X 3CM LENGTH

INTEGRA LIFESCIENCES CORPORATION NEURAGEN NERVE GUIDE 2MM ID X 3CM LENGTH
Model Number PNG230
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device involved in the reported incident is not available for evaluation.An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported an expired neuragen nerve guide (id png230) was implanted.The expiration date is september 30, 2022 and was implanted on (b)(6) 2022.No patient injury reported, and no medical intervention required.Name of procedure: tenolysis excision.According to the information provided, it is unknown if the expiry date was checked before it was inserted, but it appears that it wasn¿t noticed that the product expired.The product remains implanted.
 
Additional Manufacturer Narrative
The neuragen nerve guide (id png230) was not returned for evaluation (remains implanted); however, investigation site retain samples were evaluated.Dhr - no product defect reported that would generate an investigation.Failure analysis - retain samples evaluation: six (6) units were visually inspected.Packaging was in good condition; tray seals were acceptable, and product/sponge appearance was normal.No defect was observed in any of the inspected units.The correct expiration date 09/30/2022 was observed in all labels.Expiration date is visible in four (4) different places: front and top side of the box, piggyback labels, and tyvek lid of product tray.The expiration date was as reported.The reported condition of ¿expired product implanted into patient¿ was confirmed with the dhr review and retain samples evaluation since the expiration date was on 30 september 2022 and implantation on 27 october 2022.The root cause for this complaint is the result of two (2) events caused by the customer: the expired stock was not disposed.It was not noticed that the product was expired prior to use.

Brand Name
NEURAGEN NERVE GUIDE 2MM ID X 3CM LENGTH
Common Device Name
NEURAGEN
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION
105 morgan lane
105 morgan lane
plainsboro NJ
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION
105 morgan lane
plainsboro NJ
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16019344
Report Number1121308-2022-00112
Device Sequence Number12227180
Product Code JXI
UDI-Device Identifier10381780026464
UDI-Public10381780026464
Combination Product (Y/N)N
PMA/510(K) Number
K011168
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberPNG230
Device Catalogue NumberPNG230
Device Lot Number4951800
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer12/29/2022
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date01/06/2023
Date Device Manufactured09/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age36 YR
Patient SexMale